Alert archive / Texas / Red Flag Warnings in 2011
Red Flag Warning 24, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this red flag warning at Oct 17, 2011, 2:32 PM CDT for 15 counties in Texas. It took effect at Oct 18, 2011, 10:00 AM CDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 17, 2011, 2:32 PM CDT (19:32 UTC)
- In effect from
- Oct 18, 2011, 10:00 AM CDT
- Expired
- Oct 18, 2011, 9:00 PM CDT
- In force
- 11 hr
- Issued by
- NWS Corpus Christi, TX
Counties Aransas County, TX, Bee County, TX, Calhoun County, TX, Duval County, TX, Goliad County, TX, Jim Wells County, TX, Kleberg County, TX, La Salle County, TX, Live Oak County, TX, McMullen County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX, Webb County, TX
The radar
The Corpus Christi radar (KCRP), 50 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 7.5 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 43 J/kg
- Mixed-layer CIN
- -226 J/kg
- Mixed-layer LCL
- 704 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- -65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
495 WWUS84 KCRP 171932 RFWCRP URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 232 PM CDT MON OCT 17 2011 ...RED FLAG WARNING IS IN EFFECT FOR ALL OF SOUTH TEXAS ON TUESDAY... .THE FIRST STRONG COLD FRONT OF THE SEASON IS EXPECTED TO MOVE ACROSS SOUTH TEXAS TUESDAY MORNING WITH STRONG NORTHERLY WINDS OF 20 TO 30 MPH AND GUSTS UP TO 40 MPH DEVELOPING IN ITS WAKE. THE STRONG NORTH WINDS WILL BRING IN MUCH DRIER AIR TO SOUTH TEXAS RESULTING IN CRITICALLY LOW RELATIVE HUMIDITY VALUES. THE COMBINATION OF THE STRONG NORTH WINDS AND DRY AIR MASS WILL LEAD TO A CRITICAL FIRE DANGER THREAT ACROSS SOUTH TEXAS ON TUESDAY. TXZ229>234-239>247-180345- /O.UPG.KCRP.FW.A.0013.111018T1500Z-111019T0200Z/ /O.NEW.KCRP.FW.W.0024.111018T1500Z-111019T0200Z/ LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 232 PM CDT MON OCT 17 2011 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM CDT TUESDAY FOR STRONG NORTH WINDS AND CRITICALLY LOW RELATIVE HUMIDITY FOR ALL OF SOUTH TEXAS... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 9 PM CDT TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...LA SALLE...MCMULLEN...LIVE OAK...BEE... GOLIAD...VICTORIA...WEBB...DUVAL...JIM WELLS...KLEBERG... NUECES...SAN PATRICIO...ARANSAS...REFUGIO...CALHOUN COUNTIES. * TIMING...TUESDAY MORNING THROUGH TUESDAY EVENING. * WIND...NORTHERLY WINDS 20 TO 30 MPH WITH GUSTS TO 35 TO 40 MPH. * HUMIDITY...RELATIVE HUMIDITY VALUES TO FALL TO BETWEEN 20 AND 30 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY OUTDOOR ACTIVITIES THAT MAY CAUSE SPARKS LEADING TO WILDFIRES. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND-DRIVEN FIRES. REPORT WILDFIRES QUICKLY TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT AGENCY. && $$ TMT
3 follow-up statements
097 WWUS84 KCRP 180331 RFWCRP URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1031 PM CDT MON OCT 17 2011 ...RED FLAG WARNING IS IN EFFECT FOR ALL OF SOUTH TEXAS ON TUESDAY... .THE FIRST STRONG COLD FRONT OF THE SEASON IS EXPECTED TO MOVE ACROSS SOUTH TEXAS TUESDAY MORNING WITH STRONG NORTHERLY WINDS OF 20 TO 35 MPH AND GUSTS UP TO 40 MPH DEVELOPING IN ITS WAKE. THE STRONG NORTH WINDS WILL BRING IN MUCH DRIER AIR TO SOUTH TEXAS RESULTING IN CRITICALLY LOW RELATIVE HUMIDITY VALUES. THE COMBINATION OF THE STRONG NORTH WINDS AND DRY AIR MASS WILL LEAD TO A CRITICAL FIRE DANGER THREAT ACROSS SOUTH TEXAS ON TUESDAY. TXZ229>234-239>247-181315- /O.CON.KCRP.FW.W.0024.111018T1500Z-111019T0200Z/ LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 1031 PM CDT MON OCT 17 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM CDT TUESDAY FOR STRONG NORTH WINDS AND CRITICALLY LOW RELATIVE HUMIDITY FOR ALL OF SOUTH TEXAS... * AFFECTED AREA...LA SALLE...MCMULLEN...LIVE OAK...BEE... GOLIAD...VICTORIA...WEBB...DUVAL...JIM WELLS...KLEBERG... NUECES...SAN PATRICIO...ARANSAS...REFUGIO...CALHOUN COUNTIES. * TIMING...TUESDAY MORNING THROUGH TUESDAY EVENING. * WIND...NORTHERLY WINDS 20 TO 30 MPH WITH GUSTS TO 35 TO 40 MPH. * HUMIDITY...RELATIVE HUMIDITY VALUES TO FALL TO BETWEEN 20 AND 30 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY OUTDOOR ACTIVITIES THAT MAY CAUSE SPARKS LEADING TO WILDFIRES. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND-DRIVEN FIRES. REPORT WILDFIRES QUICKLY TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT AGENCY. && $$ GW/TMT
261 WWUS84 KCRP 181045 RFWCRP URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 545 AM CDT TUE OCT 18 2011 ...RED FLAG WARNING IS IN EFFECT FOR ALL OF SOUTH TEXAS TODAY... .THE FIRST STRONG COLD FRONT OF THE SEASON IS MOVING INTO THE COASTAL BEND THIS MORNING. WINDS WILL INITIALLY SHIFT TO THE NORTH AT 10 TO 20 MPH...BUT WILL INCREASE TO 25 TO 35 MPH WITH GUSTS OF 40 TO 45 MPH THROUGH MID MORNING. THE STRONG NORTH WINDS WILL BRING IN MUCH DRIER AIR TO SOUTH TEXAS RESULTING IN CRITICALLY LOW RELATIVE HUMIDITY VALUES. THE COMBINATION OF THE STRONG NORTH WINDS AND DRY AIR MASS WILL LEAD TO A CRITICAL FIRE DANGER THREAT ACROSS SOUTH TEXAS TODAY. WINDS WILL BE MUCH LOWER ON WEDNESDAY... BUT STILL MAY GUST TO AROUND 25 MPH ACROSS THE COASTAL PLAINS AS RH VALUES DROP INTO THE TEENS. GIVEN THIS...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR WEDNESDAY AS WELL. TXZ231>234-241>247-182100- /O.NEW.KCRP.FW.A.0014.111019T1600Z-111019T2200Z/ /O.CON.KCRP.FW.W.0024.111018T1500Z-111019T0200Z/ LIVE OAK-BEE-GOLIAD-VICTORIA-JIM WELLS-KLEBERG-NUECES- SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 545 AM CDT TUE OCT 18 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CDT THIS EVENING FOR STRONG NORTH WINDS AND CRITICALLY LOW RELATIVE HUMIDITY FOR ALL OF SOUTH TEXAS... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON FOR STRONG NORTH WINDS AND CRITICALLY LOW RELATIVE HUMIDITY FOR THE COASTAL PLAINS COUNTIES GENERALLY EAST OF HIGHWAY 281... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON. * AFFECTED AREA...LIVE OAK...BEE...GOLIAD...VICTORIA...JIM WELLS...KLEBERG...NUECES...SAN PATRICIO...ARANSAS...REFUGIO... CALHOUN. * TIMING...THIS MORNING...AFTERNOON AND EVENING FOR THE WARNING AND WEDNESDAY MORNING AND AFTERNOON FOR THE WATCH. * WIND...NORTHERLY WINDS 25 TO 30 MPH WITH GUSTS UP TO 45 MPH TODAY DECREASING TO 10 TO 15 MPH OVERNIGHT. NORTH WINDS AROUND 15 MPH BUT GUSTING TO 25 MPH AGAIN ON WEDNESDAY. * HUMIDITY...RELATIVE HUMIDITY VALUES TO FALL TO BETWEEN 20 AND 30 PERCENT TODAY AND 15 TO 20 PERCENT ON WEDNESDAY. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY OUTDOOR ACTIVITIES THAT MAY CAUSE SPARKS LEADING TO WILDFIRES. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND-DRIVEN FIRES. REPORT WILDFIRES QUICKLY TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT AGENCY. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TXZ229-230-239-240-182100- /O.CON.KCRP.FW.W.0024.111018T1500Z-111019T0200Z/ LA SALLE-MCMULLEN-WEBB-DUVAL- 545 AM CDT TUE OCT 18 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CDT THIS EVENING FOR FOR STRONG NORTH WINDS AND CRITICALLY LOW RELATIVE HUMIDITY FOR ALL OF SOUTH TEXAS... * AFFECTED AREA...LA SALLE...MCMULLEN...WEBB...DUVAL. * TIMING...THIS MORNING THROUGH THIS EVENING. * WIND...NORTHERLY WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH. * HUMIDITY...RELATIVE HUMIDITY VALUES TO FALL TO BETWEEN 20 AND 30 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY OUTDOOR ACTIVITIES THAT MAY CAUSE SPARKS LEADING TO WILDFIRES. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND-DRIVEN FIRES. REPORT WILDFIRES QUICKLY TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT AGENCY. && $$ MJG
929 WWUS84 KCRP 182112 RFWCRP URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 412 PM CDT TUE OCT 18 2011 ...RED FLAG WARNING CONTINUES IN EFFECT FOR ALL OF SOUTH TEXAS THROUGH EARLY THIS EVENING... .GUSTY NORTH WINDS AND CRITICALLY LOW RELATIVE HUMIDITY LEVELS WILL LINGER OVER SOUTH TEXAS INTO EARLY THIS EVENING. THIS WILL MAINTAIN THE RED FLAG CONDITIONS FOR EARLY THIS EVENING. TXZ231>234-241>247-190200- /O.CAN.KCRP.FW.A.0014.111019T1600Z-111019T2200Z/ /O.CON.KCRP.FW.W.0024.000000T0000Z-111019T0200Z/ LIVE OAK-BEE-GOLIAD-VICTORIA-JIM WELLS-KLEBERG-NUECES- SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 412 PM CDT TUE OCT 18 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR STRONG NORTH WINDS AND CRITICALLY LOW RELATIVE HUMIDITY FOR ALL OF SOUTH TEXAS... ...FIRE WEATHER WATCH IS CANCELLED FOR THE COASTAL BEND AND VICTORIA CROSSROADS FOR WEDNESDAY... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS CANCELLED THE FIRE WEATHER WATCH FOR WEDNESDAY. THERE WILL BE AN ELEVATED FIRE DANGER RISK ON WEDNESDAY FOR THE COASTAL BEND AND VICTORIA CROSSROADS REGIONS. * AFFECTED AREA...LIVE OAK...BEE...GOLIAD...VICTORIA...JIM WELLS...KLEBERG...NUECES...SAN PATRICIO...ARANSAS...REFUGIO... CALHOUN. * TIMING...THIS AFTERNOON AND EVENING. * WIND...NORTH WINDS 20 TO 30 MPH WITH HIGHER GUSTS WILL SLOWLY DECREASE 10 TO 15 MPH LATER THIS EVENING. NORTHWEST WINDS 10 TO 20 MPH ARE EXPECTED FOR THE COASTAL BEND ON WEDNESDAY. THE WIND SPEEDS ARE EXPECTED TO REMAIN BELOW RED FLAG CRITERIA WEDNESDAY. * HUMIDITY...RELATIVE HUMIDITY WILL REMAIN IN THE 20 TO 30 PERCENT RANGE THIS EVENING BEFORE SLOWLY INCREASING. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY OUTDOOR ACTIVITIES THAT MAY CAUSE SPARKS LEADING TO WILDFIRES. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND-DRIVEN FIRES. REPORT WILDFIRES QUICKLY TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT AGENCY. && $$ TXZ229-230-239-240-190200- /O.CON.KCRP.FW.W.0024.000000T0000Z-111019T0200Z/ LA SALLE-MCMULLEN-WEBB-DUVAL- 412 PM CDT TUE OCT 18 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR GUSTY NORTH WINDS AND CRITICALLY LOW RELATIVE HUMIDITY FOR THE BRUSH COUNTRY... * AFFECTED AREA...LA SALLE...MCMULLEN...WEBB...DUVAL. * TIMING...THROUGH EARLY THIS EVENING. * WIND...NORTHERLY WINDS 15 TO 25 MPH WITH HIGHER GUSTS. * HUMIDITY...RELATIVE HUMIDITY WILL REMAIN AROUND 20 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY OUTDOOR ACTIVITIES THAT MAY CAUSE SPARKS LEADING TO WILDFIRES. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND-DRIVEN FIRES. REPORT WILDFIRES QUICKLY TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT AGENCY. && $$ TMT
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this red flag warning went out at Oct 17, 12:41 PM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, Oct 17, 12:41 PM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1241 PM CDT MON OCT 17 2011
.DISCUSSION...SEE AVIATION SECTION FOR 18Z TAFS.
&&
.AVIATION...SCATTERED-BROKEN CUMULUS DECK ABOVE 3 KFT WILL LINGER
FOR ANOTHER HOUR OR SO OVER THE VICTORIA CROSSROADS...WITH A FEW
CUMULUS DEVELOPING OVER THE REMAINDER OF SOUTH TEXAS THIS AFTERNOON.
VFR CONDITIONS WILL EXIST THROUGH THE EVENING HOURS. SHALLOW
BOUNDARY LAYER MOISTURE WILL BE OVER THE COASTAL PLAINS LATE
TONIGHT BEFORE THE FRONTAL BOUNDARY QUICKLY MOVES THROUGH THE
AREA BETWEEN 10Z-13Z TUESDAY. THERE WILL BE A BRIEF PERIOD FROM
08Z UNTIL 11Z THAT PATCHY FOG/LOW CEILINGS COULD DEVELOP FROM
THE CENTRAL COASTAL BEND NORTHEAST TO THE VICTORIA CROSSROADS.
IFR VISIBILITIES AND LIFR CEILINGS WILL BE POSSIBLE. THERE WILL
ALSO BE 2-3 HOURS OF POST-FRONTAL MVFR CEILINGS MAINLY OVER THE
VICTORIA CROSSROADS UNTIL AROUND 15Z. STRONG AND GUSTY NORTH
WINDS EXPECTED BY 14-15Z WITH GUSTS TO 35 KNOTS PREVALENT.
&&
.PREV DISCUSSION... /ISSUED 1051 AM CDT MON OCT 17 2011/
DISCUSSION...MADE SOME MINOR ADJUSTMENTS TO DEWPOINT TEMPERATURES.
ONE MORE DAY OF ABOVE NORMAL TEMPERATURES WITH HIGHS COMING CLOSE
TO RECORD VALUES AT CRP/LRD. FRONT STILL ON TRACK TO ARRIVE AROUND
12Z TUESDAY. THERE SHOULD BE A BRIEF PERIOD OF PRE-FRONTAL CLOUDS
WITH THE FRONT OVER NORTHERN COASTAL PLAINS. WILL HAVE MORE ON THE
FRONT IN THE AFTERNOON DISCUSSION.
PREV DISCUSSION... /ISSUED 741 AM CDT MON OCT 17 2011/
DISCUSSION...SEE UPDATED AVIATION DISCUSSION.
AVIATION...PATCHY DENSE FOG HAS DEVELOPED ACROSS THE NRN COASTAL
BEND IN THE VCT AREA. THIS IS PROVIDING VLIFR CONDITIONS AT
VCT...WITH AREAS OF MVFR AND ISOLD IFR EXTENDING FURTHER SW
TOWARD THE COASTAL BEND. THE FOG APPEARS PRETTY SHALLOW IN MOST
AREAS AND THEREFORE IS NOT EXPECTED TO LAST MUCH MORE THAN ANOTHER
HOUR OR SO. VFR CONDITIONS WILL PREVAIL AROUND MID MORNING ONCE
FOG DISSIPATES. A STRONG COLD FRONT WILL MOVE INTO THE REGION LATE
TONIGHT AND WILL PUSH OFFSHORE AROUND OR SHORTLY AFTER SUNRISE.
VERY SHALLOW MOISTURE DEPTH AND A CAPPING INVERSION IN ADVANCE OF
THE FRONT WILL LIMIT PRECIP TO ISOLD AT BEST WITH ONLY A FEW WEAK
SHRA EXPECTED AND ONLY A RELITIVELY NARROW CLOUD BAND IS
ANTICIPATED FOR THAT MATTER. THIS COULD LEAD TO BREIF MVFR W/
FROPA...BUT CLOUDS ABOVE 3000 FT SEEM MORE LIKELY. WINDY
CONDITIONS ARE EXPECTED AFTER FROPA...MOSTLY BEYOND THE CURRENT
FORECAST PERIOD. GUSTS AROUND 35 KTS ARE LIKELY MUCH OF THE DAY W/
GOOD CHC FOR AWW AT KCRP DUE TO WIND GUSTS.
PREV DISCUSSION... /ISSUED 421 AM CDT MON OCT 17 2011/
SHORT TERM (TODAY THROUGH TUESDAY)...SW FLOW AHEAD OF THE FIRST
STRONG FRONT OF THE SEASON WILL LEAD A DRY...M SUNNY AND TOASTY
AFTN WITH LOTS OF 90S ACROSS THE REGION AND EVEN MID-UPR 90S
ACROSS THE BRUSH COUNTRY. A SW/V CURRENTLY NEAR WRN WY WILL RAPIDLY
MOVE SE ACROSS THE PLAINS CARVING OUT A LONG WAVE TROUGH ACROSS
THE MS RIVER VALLEY BY TUE. THIS WILL DRIVE THE FIRST STRONG COLD
FRONT OF THE SEASON THROUGH THE COASTAL BEND TUE MORNING. LEANED
TOWARD THE FASTER TIMING PROVIDED BY THE GFS WHICH SHOWS THE FRONT
AT THE COAST BY 12Z GIVEN LOTS OF NW FETCH ACROSS THE ROCKIES BY
00Z TUE. ONLY A FEW SHRAS ARE EXPECTED ALONG THE FRONT W/ BETTER
CHCS AS IT ENTERS THE WATERS DUE TO THE STRONG CAP AND LACK OF
AHEAD OF THE BOUNDARY. WINDY CONDITIONS WITH GUSTS TO 40 MPH WILL
OCCUR BEHIND THE FRONT AND PEAK WINDS MAY TOUCH 45 MPH IN SOME
AREAS. THIS MEANS WIND ADVISORIES ARE A GOOD BET FOR TUE. THE
WINDS COMBINED WITH LOW RH VALUES OF 20-30% WILL PROVIDE RED FLAG
CONDITIONS AND A FIRE WEATHER WATCH IS ALREADY IN EFFECT AND WILL
LIKELY BE UPGRADED TO A WARNING LATER TODAY. STRONG SCAS ARE
EXPECTED WITH GUSTS EXCEEDING GALE FORCE. HIGHS WILL LIKELY
AVERAGE 15 DEG F COOLER ON TUE FROM TODAYS FORECAST VALUES WITH
70S TO LOW 80S AREA WIDE.
LONG TERM (TUESDAY NIGHT THROUGH SUNDAY)...LOW LEVEL WIND FLOW TO
GRADUALLY DIMINISH IN INTENSITY TUES NIGHT AS STRONG SURFACE HIGH
BUILDS INTO TEXAS. LOW TEMPS TUE NIGHT DEPENDENT ON HOW MUCH SFC
WINDS LESSEN. CURRENTLY FEEL THAT WINDS SHOULD FALL TO LESS THAN 10
KNOTS ACROSS ALL BUT EXTREME EASTERN CWA WHICH SHOULD ALLOW TEMPS TO
FALL INTO THE LOWER 50S MOST AREAS WITH UPPER 40S POSSIBLE IN SOME
SPOTS. HAVE PLACED COOLEST TEMPS ACROSS NORTHWESTERN LOCATIONS WHERE
WINDS SHOULD BE LIGHTEST. PGF PROG TO INCREASE AGAIN ON WED /THOUGH
NOT NEARLY AS STRONG AS TUE/ ALLOWING VERY DRY AIRMASS TO REMAIN IN
PLACE WHICH WILL AID IN COBALT BLUE LOOKING SKIES AND CRISP
VISIBILITIES. LATEST GUIDANCE HAS COME IN WARMER WITH MAX TEMPS FOR
WED BUT HAVE UNDERCUT MOST VALUES AS MODELS MAY BE TRYING TO PICK
UP ON SOME WEAK ADIABATIC WARMING FROM PARCELS COMING OUT OF HILL
COUNTRY. COOLEST NIGHT OF THE WEEK CURRENTLY LOOKING TO BE WED
NIGHT AS LIGHTEST WINDS DEVELOP AREAWIDE. ONLY CAVEAT IS IF LIGHT
SOUTHERLY WINDS DEVELOP LATE IN THE NIGHT. REST OF EXTENDED PERIOD
CURRENTLY LOOKS TO BE QUIET. S/W TROUGH TO OUR NORTH TO MOVE FROM
NW/SE ON FRIDAY WITH SOME INCREASE IN HIGH LEVEL CLOUDS POSSIBLE
OVER S TX. LOW LEVEL WINDS PROG TO BECOME MORE SERLY BY LATE IN THE
WEEK WITH GRADUAL MOISTURE INFLUX OCCURRING AND MAX/MIN TEMPS SLOWLY
MODIFYING THROUGH THE WEEKEND. ECMWF WARMS AREA UP OVER THE WEEKEND
THE MOST WITH SIGNIFICANT MID LEVEL RIDGING ALLOWING HIGHS BACK INTO
THE 90S. GFS IS WEAKER WITH RIDGING AND KEEPS HIGHS ABOUT A CATEGORY
OR TWO LOWER. FOR NOW HAVE GONE WITH A GFS/ECMWF BLEND FOR WEEKEND
TEMPS.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 92 67 79 53 78 / 0 10 10 0 0
VICTORIA 91 64 75 48 76 / 0 10 10 0 0
LAREDO 98 68 81 55 82 / 0 10 10 0 0
ALICE 94 66 80 52 80 / 0 10 10 0 0
ROCKPORT 88 70 77 58 76 / 0 10 10 0 0
COTULLA 95 63 79 47 81 / 0 10 10 0 0
KINGSVILLE 93 66 81 52 80 / 0 10 10 0 0
NAVY CORPUS 88 69 76 58 76 / 0 10 10 0 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING
FOR THE FOLLOWING ZONES: ARANSAS...BEE...CALHOUN...DUVAL...
GOLIAD...JIM WELLS...KLEBERG...LA SALLE...LIVE OAK...
MCMULLEN...NUECES...REFUGIO...SAN PATRICIO...VICTORIA...
WEBB.
GM...NONE.
&&
TMT/89...SHORT TERM/AVIATIONHazardous weather outlook, Oct 17, 4:48 AM CDT, 9 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 448 AM CDT MON OCT 17 2011 GMZ230-235-250-255-270-275-TXZ229>234-239>247-181100- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 448 AM CDT MON OCT 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A MODERATE SWELL GENERATED BY A TROPICAL DISTURBANCE NEAR THE YUCATAN PENINSULA WILL BEGIN ARRIVING TODAY. THESE SWELLS WILL PROVIDE A MODERATE RISK OF RIP CURRENTS AT AREA BEACHES TODAY AND MAY ALSO LEAD TO SOME MINOR BEACH FLOODING AS HIGH TIDE APPROACHES LATE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A STRONG COLD FRONT WILL MOVE THROUGH SOUTH TEXAS TUESDAY MORNING. WIND GUSTS TO AROUND 40 MPH AND VERY LOW RELATIVE HUMIDITY VALUES WILL PROVIDE CRITICAL TO EXTREME FIRE WEATHER CONDITIONS FROM THE LATE MORNING HOURS THROUGH THE EARLY EVENING AND FIRE WEATHER WATCHES ARE IN EFFECT. THE THREAT WILL BE HIGHEST ACROSS PORTIONS OF THE BRUSH COUNTRY...GENERALLY SOUTH OF HIGHWAY 44...AS LITTLE RAINFALL HAS OCCURRED IN THE PAST MONTH AS COMPARED TO OTHER REGIONS. SMALL CRAFT ADVISORIES WILL BE NEEDED ACROSS AREA BAYS AND ADJACENT OPEN WATERS OF THE MIDDLE TEXAS COAST TUESDAY AND CONTINUING THROUGH MID WEEK AS WINDS AND WAVE HEIGHTS QUICKLY INCREASE AFTER FRONTAL PASSAGE. WINDS WILL LIKELY GUST IN EXCESS OF GALE FORCE MUCH OF TUESDAY AND TUESDAY NIGHT ACROSS THE COASTAL WATERS, .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. MJG
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 17, 3:38 PM CDT | Small Craft Advisory | CRP | 48 hr |
Nearby
Red Flag Warnings in Texas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.